Alert archive / Texas / Wind Chill Warnings in 2011
Wind Chill Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this wind chill warning at Feb 1, 2011, 3:59 PM CST for 18 counties in Texas. It took effect at Feb 1, 2011, 6:00 PM CST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2011, 3:59 PM CST (21:59 UTC)
- In effect from
- Feb 1, 2011, 6:00 PM CST
- Expired
- Feb 2, 2011, 11:00 AM CST
- In force
- 17 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 46 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
581 WWUS44 KLUB 012159 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 359 PM CST TUE FEB 1 2011 TXZ021>037-039-020800- /O.UPG.KLUB.WC.A.0001.110202T0000Z-110202T1800Z/ /O.NEW.KLUB.WC.W.0001.110202T0000Z-110202T1700Z/ /O.CON.KLUB.WC.Y.0002.000000T0000Z-110202T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...PLAINS...DENVER CITY 359 PM CST TUE FEB 1 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING IS IN EFFECT FROM 6 PM CST UNTIL 11 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM CST UNTIL 11 AM CST WEDNESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING: COLD TEMPERATURES AND BLUSTERY NORTHERLY WINDS WILL CONTINUE TO PRODUCE WIND CHILLS OF MINUS 5 TO MINUS 15 DEGREES THROUGH THE REAMINDER OF THE AFTERNOON. TONIGHT...AS TEMPERATURES DROP TO NEAR ZERO OR SLIGHTLY BELOW ZERO...THE WIND CHILL TEMPERATURES WILL DROP TO UNDER 15 DEGREES BELOW ZERO. * MAIN IMPACT: NORTHERLY WINDS OF 20 TO 30 MPH WILL PRODUCE WIND CHILLS OF 5 TO 15 DEGREES BELOW ZERO AT TIMES THROUGH 6 PM. AFTER 6PM...WIND SPEEDS WILL DIMINISH TO 15 TO 25 MPH. FALLING TEMPERATURES WILL RESULT IN WIND CHILL READINGS RANGING FROM MINUS 10 DEGREES IN THE SOUTHERN ROLLING PLAINS TO MINUS 25 DEGREES ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE. * OTHER IMPACTS: THE BLUSTERY NORTH WINDS WILL CAUSE AREAS OF BLOWING SNOW AND REDUCED VISIBILITY...MAINLY BEFORE 6 PM. FROSTBITE OF EXPOSED SKIN WILL BE POSSIBLE AFTER ONLY 30 MINUTES OF EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. OUTDOOR ACTIVITIES ARE STRONGLY DISCOURAGED. && $$ TXZ038-040>044-020800- /O.EXB.KLUB.WC.Y.0002.110202T0000Z-110202T1700Z/ KING-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...GUTHRIE...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 359 PM CST TUE FEB 1 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST WEDNESDAY. * TIMING: AIR TEMPERATURES WILL DROP BELOW 10 DEGREES BY EARLY EVENING. THE COLD TEMPERATURES WILL COMBINE WITH BLUSTERY NORTHERLY WINDS TO PRODUCE WIND CHILLS OF MINUS 5 TO MINUS 15 DEGREES OR LESS THROUGH WEDNESDAY MORNING. * MAIN IMPACT: TEMPERATURES UNDER 10 DEGREES AND NORTHERLY WINDS OF 15 TO 25 MPH WILL PRODUCE WIND CHILLS OF 5 TO 15 DEGREES BELOW ZERO. * OTHER IMPACTS: THE BLUSTERY NORTH WINDS WILL CAUSE AREAS OF BLOWING SNOW AND REDUCED VISIBILITY...MAINLY BEFORE 6 PM. FROSTBITE OF EXPOSED SKIN WILL BE POSSIBLE AFTER ONLY 30 MINUTES OF EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
859 WWUS44 KLUB 020008 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 608 PM CST TUE FEB 1 2011 TXZ021>037-039-021100- /O.EXP.KLUB.WC.Y.0002.000000T0000Z-110202T0000Z/ /O.CON.KLUB.WC.W.0001.000000T0000Z-110202T1700Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...PLAINS...DENVER CITY 608 PM CST TUE FEB 1 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM CST WEDNESDAY... ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM CST WEDNESDAY. * TIMING: THIS EVENING AND OVERNIGHT...AS TEMPERATURES DROP TO NEAR ZERO OR SLIGHTLY BELOW ZERO...THE WIND CHILL TEMPERATURES WILL DROP TO UNDER 15 DEGREES BELOW ZERO. * MAIN IMPACT: WIND SPEEDS RANGE FROM 15 TO 25 MPH. FALLING TEMPERATURES WILL RESULT IN WIND CHILL READINGS RANGING FROM MINUS 10 DEGREES IN THE SOUTHERN ROLLING PLAINS TO MINUS 25 DEGREES ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE. * OTHER IMPACTS: FROSTBITE OF EXPOSED SKIN WILL BE POSSIBLE AFTER ONLY 30 MINUTES OF EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. OUTDOOR ACTIVITIES ARE STRONGLY DISCOURAGED. && $$ TXZ038-040>044-021100- /O.CON.KLUB.WC.Y.0002.000000T0000Z-110202T1700Z/ KING-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...GUTHRIE...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 608 PM CST TUE FEB 1 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST WEDNESDAY. * TIMING: AIR TEMPERATURES WILL DROP BELOW 10 DEGREES BY EARLY EVENING. THE COLD TEMPERATURES WILL COMBINE WITH BLUSTERY NORTHERLY WINDS TO PRODUCE WIND CHILLS OF MINUS 5 TO MINUS 15 DEGREES OR LESS THROUGH WEDNESDAY MORNING. * MAIN IMPACT: TEMPERATURES UNDER 10 DEGREES AND NORTHERLY WINDS OF 15 TO 25 MPH WILL PRODUCE WIND CHILLS OF 5 TO 15 DEGREES BELOW ZERO. * OTHER IMPACTS: FROSTBITE OF EXPOSED SKIN WILL BE POSSIBLE AFTER ONLY 30 MINUTES OF EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
685 WWUS44 KLUB 021050 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 450 AM CST WED FEB 2 2011 TXZ021>037-039-021700- /O.CON.KLUB.WC.W.0001.000000T0000Z-110202T1700Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...PLAINS...DENVER CITY 450 AM CST WED FEB 2 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. * TIMING: LOW WIND CHILL VALUES WILL CONTINUE THROUGH 11 AM THIS MORNING. A WIND CHILL ADVISORY WILL LIKELY BE REQUIRED AFTER 11 AM FOR THE EXTREME SOUTHWESTERN PANHANDLE AND NORTHERN SOUTH PLAINS. * MAIN IMPACT: WIND CHILL READING BELOW MINUS 15 DEGREES...WITH THE LOWEST WIND CHILL VALUES EXPECTED ACROSS THE EXTREME SOUTHWESTERN PANHANDLE AND NORTHERN SOUTH PLAINS. * OTHER IMPACTS: FROSTBITE OF EXPOSED SKIN WILL BE POSSIBLE AFTER ONLY 30 MINUTES OF EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND CAN LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. OUTDOOR ACTIVITIES ARE STRONGLY DISCOURAGED. && $$ TXZ038-040>044-021700- /O.CON.KLUB.WC.Y.0002.000000T0000Z-110202T1700Z/ KING-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...GUTHRIE...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 450 AM CST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. * TIMING: WIND CHILL VALUES OF MINUS 5 TO MINUS 15 DEGREES WILL CONTINUE THIS MORNING. * MAIN IMPACTS: FROSTBITE OF EXPOSED SKIN WILL BE POSSIBLE AFTER ONLY 30 MINUTES OF EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
118 WWUS44 KLUB 021705 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1105 AM CST WED FEB 2 2011 TXZ021>037-039-030000- /O.EXP.KLUB.WC.W.0001.000000T0000Z-110202T1700Z/ /O.NEW.KLUB.WC.Y.0003.110202T1705Z-110203T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...PLAINS...DENVER CITY 1105 AM CST WED FEB 2 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WIND CHILL WARNING IS NO LONGER IN EFFECT. * TIMING: LOW WIND CHILL VALUES WILL CONTINUE ACROSS THE SOUTH PLAINS AREA THROUGH THIS AFTERNOON. * MAIN IMPACT: TEMPERATURES RANGING FROM ABOUT 2 TO 10 DEGREES ABOVE ZERO ALONG WITH NORTHERLY WINDS OF 15 TO 25 MPH WILL PRODUCE WIND CHILL READING BETWEEN MINUS 5 AND MINUS 15 DEGREES...WITH THE LOWEST WIND CHILL VALUES EXPECTED ACROSS THE EXTREME SOUTHWESTERN PANHANDLE AND NORTHERN SOUTH PLAINS. * OTHER IMPACTS: FROSTBITE OF EXPOSED SKIN WILL BE POSSIBLE AFTER ONLY 30 MINUTES OF EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TXZ038-040>044-030000- /O.EXP.KLUB.WC.Y.0002.000000T0000Z-110202T1700Z/ /O.NEW.KLUB.WC.Y.0003.110202T1705Z-110203T0000Z/ KING-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...GUTHRIE...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 1105 AM CST WED FEB 2 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING: WIND CHILL VALUES OF MINUS 5 TO MINUS 15 DEGREES WILL CONTINUE THIS MORNING. * MAIN IMPACT: TEMPERATURES RANGING FROM ABOUT 5 TO 10 DEGREES ABOVE ZERO ALONG WITH NORTHERLY WINDS OF 15 TO 25 MPH WILL PRODUCE WIND CHILL READING BETWEEN MINUS 5 AND MINUS 15 DEGREES. * MAIN IMPACTS: FROSTBITE OF EXPOSED SKIN WILL BE POSSIBLE AFTER ONLY 30 MINUTES OF EXPOSURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind chill warning went out at Feb 1, 12:00 PM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Feb 1, 12:00 PM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1200 PM CST TUE FEB 1 2011 .UPDATE... THE WINTER WX ADVISORY WILL EXPIRE AT NOON. WE WILL REPLACE IT WITH A WIND CHILL ADVISORY WHICH WILL COVER ALL BUT THE SRN MOST ZONES THROUGH 6 PM. DESPITE THE CLEARING SKIES...STRONG CAA WILL KEEP TEMPERATURES UNDER 15 DEGREES WITH WIND CHILLS REMAINING GENERALLY IN THE -5 TO -15 RANGE. && .AVIATION... LIGHT SNOW SHOWERS ARE POSSIBLE AT BOTH TERMINALS THIS AFTERNOON...BUT NO ACCUMULATION IS EXPECTED. STRONG NORTHERLY WINDS WILL CONTINUE TO GENERATE AREAS OF BLOWING SNOW WHICH WILL REDUCE VISIBILITIES. THE CEILINGS SHOULD CONTINUE TO VARY BETWEEN MVFR AND VFR WITH HEIGHTS IN THE 3KFT TO 5KFT RANGE. BY EVENING...SKIES WILL BECOME OVC AROUND 3KFT AT KLBB AS ANOTHER WX DISTURBANCE APPROACHES FROM THE WEST. LIGHT SNOW IS POSSIBLE BUT ACCUMULATIONS SHOULD BE VERY LIGHT. WIND SPEEDS WILL GRADUALLY DIMINISH...DROPPING FROM 20 TO 25 KTS SUSTAINED TO AROUND 10 TO 15 KTS SUSTAINED BY WED MORNING....WHILE REMAINING OUT OF THE NORTH TO NORTHWEST. && .PREV DISCUSSION... /ISSUED 931 AM CST TUE FEB 1 2011/ UPDATE... SNOWFALL IS WINDING DOWN ACROSS THE AREA AS FORCING WITH THE INITIAL UPPER TROUGH SHIFTS EAST OF THE AREA. LIGHT SNOW SHOWERS WILL STILL BE POSSIBLE THROUGH AT LEAST NOON...MAINLY ACROSS SRN AND ERN PORTIONS OF THE FA...BUT ANY ADDITIONAL ACCUMULATIONS SHOULD REMAIN UNDER A HALF INCH. THE MAIN WX CONCERNS WILL CONTINUE TO BE THE NEAR ADVISORY WIND SPEEDS WITH THE ASSOCIATED BLOWING AND DRIFTING OF WHAT SNOW HAS ALREADY FALLEN...AND THE DANGEROUS WIND CHILLS ASSOCIATED WITH TEMPERATURES UNDER 15 DEGREES COMBINED WITH THE WINDS. WITH THIS IN MIND HAVE DOWNGRADED THE WINTER STORM WARNING ACROSS NORTHERN AND EASTERN PORTIONS OF THE AREA TO A WINTER WX ADVISORY...WHICH NOW IS IN EFFECT FOR THE ENTIRE CWA THROUGH NOON. A COMPLICATING FACTOR IS DIMINISHING CLOUD COVER ACROSS MUCH OF THE AREA...WITH VARIOUS WEB-CAMS SHOWING SUNSHINE FILTERING IN THROUGH THE LOW CLOUDS. THIS GIVES US MORE CONFIDENCE THAT WE WILL BE ABLE TO LET THE ADVISORY EXPIRE AT NOON - ALTHOUGH WIND CHILLS MAY STILL REMAIN CLOSE TO CRITERIA ACROSS PARTS OF THE AREA...AND WE MAY NEED TO REISSUE AND WINTER WX OR WIND CHILL ADVISORY. THIS MAY ALSO ALLOW TEMPERATURES TO WARM SOMEWHAT ABOVE FORECAST HIGHS...BUT CONFIDENCE IN THIS IS QUITE LOW. WE STILL EXPECT CLOUD COVER TO INCREASE FROM THE WEST AGAIN LATE THIS AFTERNOON ALONG WITH RENEWED LIGHT SNOW SHOWERS AS THE NEXT TROUGH APPROACHES THE AREA. PREV DISCUSSION... /ISSUED 549 AM CST TUE FEB 1 2011/ AVIATION... IFR CONDITIONS WILL GENERALLY PERSIST THROUGH AROUND 18Z. AN AIRPORT WEATHER WARNING REMAINS IN EFFECT AT KLBB THROUGH 15Z. SNOWFALL WILL SUBSIDE THEREAFTER...BUT MVFR/NEAR MVFR CIGS WILL PERSIST THROUGH THE REMAINDER OF THE PERIOD WITH CONTINUED FREEZING TEMPERATURES AND BLOWING SNOW. LIGHT WINTRY PRECIPITATION MAY IMPACT THE KLBB TERMINAL AGAIN AFTER 02/06Z...BUT LITTLE/NO ADDITIONAL ACCUMULATIONS ARE EXPECTED WITH THIS NIGHTTIME ACTIVITY. PREV DISCUSSION... /ISSUED 455 AM CST TUE FEB 1 2011/ SHORT TERM... NOW-12Z WED. WILL MAINTAIN CURRENT HEADLINES. DANGEROUS COLD/ WIDESPREAD SNOW IS ONGOING ACROSS THE SOUTH PLAINS. WIND CHILL VALUES HAVE FALLEN AOB -15 DEGREES OVER THE NORTHWESTERN SOUTH PLAINS. MODERATE SNOW SHIELD WITH EMBEDDED HEAVY BANDS EXTENDS NORTH/EAST FROM MORTON TO BROWNFIELD. REPORTED ACCUMULATIONS HAVE GENERALLY BEEN ~1-2 INCHES. RADAR/SATELLITE TRENDS SUGGEST MODERATE SNOWFALL WILL END IN THE LUBBOCK VICINITY WITHIN THE NEXT 1-3 HRS...AND WILL THEN DECREASE FROM SOUTHWEST TO NORTHEAST THROUGH 12-15Z AS FORCING/ASCENT DECREASES WITH THE PASSAGE OF THE PARENT SHORTWAVE TROUGH AXIS...NOW EVIDENT PER RADAR AS A CIRCULATION OVER THE SOUTHWESTERN PANHANDLE. CURRENT OBS REVEAL LIGHT SNOW/FLURRIES PERSIST IN THE ECHO-FREE AIR WELL SOUTHWEST... AND THIS IS EXPECTED TO BE THE CASE LOCALLY AFTER HEAVIER RATES SUBSIDE LATER TODAY GIVEN SHALLOW/MOIST AND VERY COLD ARCTIC AIR. RADAR/SATELLITE TRENDS CONTINUE TO SUPPORT NWP SOLUTIONS OF MESOSCALE BANDED/ENHANCED SNOW THROUGH 12-15Z IN A ZONE FROM ROUGHLY CHILDRESS TO POST...AND POINTS EASTWARD. AT LEAST LOW PROBABILITIES FOR LOCAL 4 INCH TOTALS REMAIN OVER THE ROLLING PLAINS. ELSEWHERE... ACCUMULATIONS WILL GENERALLY RANGE FROM 1-3 INCHES...AND THE BITTERLY COLD TEMPERATURES/WIND CHILLS AND BLOWING SNOW WILL REMAIN THE PRIMARY HAZARD. WITH ARCTIC AIR FIRMLY ENTRENCHED...MSLP GRADIENTS WILL REMAIN SUFFICIENT FOR 15-25KT SURFACE WINDS THROUGH AT LEAST MIDDAY...THEN DECREASE MODESTLY TO 10-20KT TONIGHT AS THE CORE OF ARCTIC AIR /~1050 MB SURFACE HIGH/ SETTLES SOUTHWARD INTO THE CENTRAL PLAINS. THE MOST SERIOUS IMPACTS TODAY WILL BE WIND/COLD. WIND CHILL VALUES WILL NOT IMPROVE ABOVE CRITICAL -15 DEGREE AND -5 DEGREE THRESHOLDS UNTIL 16-18Z IN THE CENTRAL ZONES...AND AFTER 18Z IN THE NORTHWEST. WINDS WILL ADDITIONALLY CAUSE SIGNIFICANTLY REDUCED VISIBILITIES IN BLOWING SNOW...ESPECIALLY EAST OF THE CAPROCK WHERE MODERATE SNOW/ STRONGEST WINDS WILL PERSIST THE LONGEST. THUS WILL MAINTAIN THE WINTER STORM WARNING FOR ADDITIONAL SNOWFALL IN THE EAST...AND FOR DANGEROUS WIND CHILLS BELOW -15 DEGREES IN THE NORTH. WILL MAINTAIN THE WINTER WEATHER ADVISORY FOR LIGHT ADDITIONAL SNOWFALL/BLOWING SNOW IN THE CENTRAL/SOUTHWEST. CONTINUE NEAR MOS TEMPERATURE FORECASTS WITH DAYTIME IN THE TEENS/NEAR 20 DEGREES AND TONIGHT/S MINIMA FROM NEAR ZERO TO SINGLE DIGITS. ATTENTION THEN TURNS TOWARD RENEWED DEEPENING OF THE MEAN UA TROUGH OVER FOUR CORNERS/NEW MEXICO TONIGHT. MODELS CONTINUE TO DEPICT WEAK FORCING/ASCENT THAT WILL SUPPORT LIGHT SNOW OVER THE PLAINS OF EASTERN NEW MEXICO/WESTERN HALF OF THE SOUTH PLAINS. ALL INDICATIONS ARE THAT ADDITIONAL SNOWFALL TONIGHT WILL BE LIGHT AND LITTLE/NO ACCUMULATIONS ARE EXPECTED. FOCUS SHOULD REMAIN ON THE BITTERLY COLD TEMPERATURES/BREEZY WINDS...WHICH WILL RESULT IN DANGEROUS WIND CHILLS BETWEEN -15 AND -20 DEGREES OVER MOST OF THE NORTHWESTERN FA. LONG TERM... SHARP TROUGH...APPROACHING CUT-OFF STATUS...EXPECTED FROM LAKE MICHIGAN THE FOUR CORNERS. GENERAL CONSENSUS AMONG DETERMINISTIC GUIDANCE SUGGEST THIS FEATURE EJECTING TO OUR SOUTH ON FRIDAY ALTHOUGH THE SREF KEEPS THE FEATURE BACK ACROSS NORTHERN CHIHUAHUA THROUGH 84 HOURS. INTO SATURDAY NORTHWEST FLOW IS BACK WITH A MINOR DISTURBANCE EMBEDDED WITHIN THE LARGE SCALE FLOW APPROACHING ON SUNDAY. THEREAFTER...DIVERGENCE IN INTER-MODEL DEPICTION OF PATTERN EVOLUTION ENSUES. ECM DEVELOPS A TROUGH FROM THE GREAT LAKES INTO THE INTER-MOUNTAIN WEST WHILE GFS KEEPS NW FLOW IN PLACE. AREA OF ENHANCED UL Q-VECTOR DIVERGENCE SUGGESTS WEAK LIFT WILL CONTINUE WEDNESDAY ACROSS THE WESTERN HALF OF THE AREA PERSISTING MOST OF THE DAYTIME HOURS. FCST QPF REMAINS VERY LIGHT...BUT SUSPECT PERIODS OF FLURRIES WILL BE POSSIBLE AS COLUMN REMAINS QUITE MOIST FROM H8 THROUGH H7. SKIES LOOK TO BEGIN TO START TO BREAK WEDNESDAY NIGHT INTO THURSDAY. TEMPERATURES WILL REMAIN BITTERLY COLD WITH HIGHS ON WEDNESDAY GENERALLY IN THE UPPER TEENS MOST LOCATIONS. WILL KEEP MENTION OF LIGHT SNOW/ISO FLURRIES GOING UNTIL THURSDAY MORNING ALTHOUGH NO SUBSTANTIVE ACCUMULATION IS EXPECTED OTHER THAN PERHAPS A FEW TENTHS IN THE WEST. HIGHS ON THURSDAY WILL BE INFLUENCED BY CLOUD COVER AND IF SUBSTANTIVE CLEARING OCCURS...WE COULD SEE THE TEMPS FINALLY RISE ABOVE THE FREEZING MARK FOR PART OF THE AFTERNOON. WIND CHILLS LOOK TO REMAIN WITHIN ADVISORY CRITERIA FOR WEDNESDAY NIGHT AND ADVISORY WILL LIKELY BE REQUIRED TO TAKE THE PLACE OF THE WSW PRODUCT ACROSS MAINLY THE NORTHWESTERN QUARTER OF THE CWFA. HOWEVER...FOR SIMPLIFICATION OF PRODUCT PURPOSES...WILL ELECT TO ALLOW DAY SHIFT TO HANDLE THAT TRANSITION AND MENTION IN THE HWO FOR NOW. FRIDAY SEES US IN THE 40S THEN 50S ON SATURDAY BEFORE ANOTHER FRONTAL BOUNDARY COOLS US BACK IN THE 40S FOR SUNDAY. HINTS OF LIGHT QPF LOOK TO EXIST ON SUNDAY IN GFS BUT WILL LEAVE FCST DRY FOR NOW AND EVALUATE AS LARGE SCALE PICTURE BECOMES BETTER DEFINED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 14 -3 9 -3 26 / 20 40 20 10 10 TULIA 14 1 13 -3 27 / 20 30 20 10 10 PLAINVIEW 17 2 15 -3 27 / 20 30 20 10 10 LEVELLAND 19 5 15 2 25 / 20 30 20 20 10 LUBBOCK 19 5 17 3 27 / 20 30 20 10 10 DENVER CITY 21 5 13 9 25 / 30 30 20 20 10 BROWNFIELD 20 7 15 8 25 / 30 30 20 20 10 CHILDRESS 17 5 18 5 27 / 30 10 10 10 10 SPUR 19 7 19 10 28 / 30 20 10 10 10 ASPERMONT 17 8 18 12 26 / 30 20 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES: TXZ021>044. WIND CHILL WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES: TXZ021>037-039. WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>037-039. && 33/99/99
Hazardous weather outlook, Feb 1, 12:10 PM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1210 PM CST TUE FEB 1 2011 TXZ021>044-021815- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1210 PM CST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER WEATHER THE COMBINATION OF THE BITTERLY COLD TEMPERATURES AND STRONG NORTHERLY WINDS WILL RESULT IN DANGEROUS WIND CHILL VALUES BETWEEN 5 BELOW AND 15 BELOW ZERO FOR ALL BUT THE SOUTHERN-MOST PORTIONS OF THE AREA THIS AFTERNOON. THE WINDS WILL DIMINISH THIS EVENING BUT LIKELY REMAIN HIGH ENOUGH FOR DANGEROUS WIND CHILLS TO CONTINUE OVERNIGHT. A WIND CHILL ADVISORY IS EFFECT THROUGH 6 PM...AND A WIND CHILL WATCH IS IN EFFECT FOR TONIGHT EXCEPT FROM THE SOUTH-CENTRAL SOUTH PLAINS THROUGH THE SOUTHERN LOW ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF DANGEROUS WIND CHILLS WILL PERSIST THROUGH THURSDAY MORNING. ADDITIONAL LIGHT SNOW WILL REMAIN POSSIBLE THROUGH AT LEAST EARLY THURSDAY...BUT THE PROBABILITY OF ADDITIONAL WIDESPREAD HAZARDOUS WEATHER IS LOW WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 11:27 PM CST | Winter Weather Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 13 hr |
| Feb 1, 12:04 PM CST | Wind Chill Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 23 hr |
Nearby
Wind Chill Warnings in Texas, 2011Every wind chill warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.